See Alike in...

Alike App

Browser

Ande

462d

Can I still go on T even if my Dad passed at 52 from a heart aortic rupture? I also know that if I were to get a total hysterectomy, heart disease chances also go up. I just want to make sure I'm doing the right thing. I haven't really considered if T is right for me. I'm Nonbinary, and haven't really been "out" but I'm about to. I feel like I just need a little push. Can anyone help me? whether I decide to go on T or not, I recognize there will be risks. I'm afraid to go find a doctor to discuss this, however, my doctor is LGBTQ friendly I think. She has a pronoun tag under her name tag. And it's rainbow colored! I'm just so scared to come out though. I've kind of been uncomfortable about everything female about me. However, I've managed for 28 years going strong, but I'm just trying to figure out if hormones are right for me. I know that my head hair might fall out, and I might grow hair elsewhere... not so concerned about the elsewhere part except I know that there's a cyst that can grow on your tailbone. it is hard to explain, and yes, testosterone affects everyone cis and trans differently. I think I just need some insight. I'm not sure how much that T will be on Medicaid in MI. Technically I'm making too much for Medicaid. But the government hasn't sent me a letter about it yet. I'm just slowly waiting it out.

    • fruitpunk

      461d

      Hi! I’m transmasc and was on testosterone for 3 years. I stopped due to complications with my severe acne. I don’t regret it, however. It helped my mental health a lot, and I feel much more at home in my body now. I do not know enough about your situation to offer exact medical advice. However, if you feel that T is your next step, you can always stick to a small dose, and you can stop whenever you like! It’s your journey, you choose how much and for how long. Coming out can be anxiety inducing, but I definitely think you should talk to your doctor—especially since she has a pronoun pin! You already know she’s on your side. Best of luck to you!! 💕🏳️‍⚧️

    • curtain

      462d

      Hi, Ande! I'm nonbinary transmasc. I would suggest getting advice from a doctor on whether you should take testosterone, especially considering the history of heart disease in your family. Planned Parenthood does HRT pretty affordably and has doctors that can help you understand what you're getting yourself into, in case your doctor isn't sure or you want a second opinion. You're right that hormones can do a LOT of crazy things to your body, and it's important that you understand that. As for whether it's right for gender affirmation, you have to figure that out for yourself, but a therapist with experience in transgender care can help guide you. The questions I had to ask myself was 1. How do I want to be perceived in this binary world (masc or femme)? 2. Do I want to be an "old man" when I grow up or an "old woman"? 3. Am I prepared for how testosterone can affect my physical health, considering my family history and current health problems? I also decided to wait two years after coming out and presenting as my gender before going on testosterone just to be certain that it's what I wanted. Two years was right for me, but that time frame may be shorter or longer for you. I also watched a lot of YouTube videos on testosterone changes and how other people came to realize their gender and what they needed/wanted to affirm that, which helped a lot.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion